# SDR CALA0000031

- Difficulty date: January 16, 2000
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N16301
- Make and model: Boeing 7373T0
- Aircraft serial: 23352
- System (JASC): 2120 · Air Distribution System
- Part: Unknown
- Condition: Smoke
- Location: Lavatory
- Stage of operation: CR
- How discovered: O
- Nature of condition: B
- Precautionary procedure: F

## Discrepancy

THE SMOKE ALARM ACTIVATED IN THE LEFT AFT LAV WHILE AT CRUISE EN ROUTE TO IAH.  THE FLIGHT ATTENDANT OBSERVED SMOKE COMING FROM THE AFTLAV TRASH CONTAINER.  BOTH THE HALON AND WATER FIRE EXTINGUISHERS WERE DISCHARGED INTO THE TRASH CONTAINER.  THE SMOKE CEASED AND THE FLIGHT WAS CONTINUED TO IAH WITHOUT FURTHER PROBLEM.  MAINTENANCE INSPECTED THE LEFT AFT LAV AND FOUND NO EVIDENCE OF FIRE DAMAGE.  CHARRED PAPERS WERE EVIDENT AND CONTAINED WITHIN THE TRASH CONTAINER.  NO IGNITION SOURCE WAS FOUND.  THE LAV FIREBOTTLE HEAT INDICATORS WERE NOT DISCOLORED.  MAINTENANCE REPLACED BOTH FIRE EXTINGUISHERS AND PBE.
